Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 4, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 16, 2010, 1:26 PM PST for Jackson County, Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Jan 17, 2010, 10:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2010, 1:26 PM PST (21:26 UTC)
- In effect from
- Jan 17, 2010, 10:00 AM PST
- Expired
- Jan 18, 2010, 3:37 AM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470 WWUS76 KMFR 162126 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 126 PM PST SAT JAN 16 2010 ...STRONG WINDS SUNDAY MORNING THROUGH EVENING FOR THE ROGUE AND SHASTA VALLEYS... .A STORM OFF THE COAST WILL BRING STRONG WINDS TO THE SHASTA AND ROGUE VALLEYS SUNDAY MORNING THROUGH SUNDAY EVENING. CAZ081-171200- /O.NEW.KMFR.WI.Y.0004.100117T1200Z-100118T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 126 PM PST SAT JAN 16 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 1 AM PST MONDAY. * WINDS WILL INCREASE EARLY SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-171200- /O.NEW.KMFR.WI.Y.0004.100117T1500Z-100118T0900Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 126 PM PST SAT JAN 16 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST MONDAY. * WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. * SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
5 follow-up statements
073 WWUS76 KMFR 171118 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 318 AM PST SUN JAN 17 2010 ...STRONG WINDS LATE THIS MORNING THROUGH EVENING FOR THE ROGUE AND SHASTA VALLEYS...MOVING EAST OF THE CASCADES THIS EVENING... .A STORM MOVING IN FROM THE COAST WILL BRING STRONG WINDS TO THE SHASTA AND ROGUE VALLEYS SUNDAY MORNING THROUGH SUNDAY EVENING. AS THE FRONT MOVES EAST THIS EVENING STRONG WINDS WILL MOVE EAST OF THE CASCADES. ORZ021-022-171930- /O.NEW.KMFR.HW.W.0013.100117T2100Z-100118T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 318 AM PST SUN JAN 17 2010 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST MONDAY. * WINDS WILL INCREASE AS THE FRONT MOVES CLOSE TO THE COAST EARLY THIS AFTERNOON...DECREASING AS THE FRONT MOVES INLAND AFTER MIDNIGHT. * SOUTH WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES. * STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ030-031-171930- /O.EXB.KMFR.WI.Y.0004.100118T0000Z-100118T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 318 AM PST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. * WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING. * SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. * STRONGEST WINDS WILL BE IN THE SUMMER LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-171930- /O.EXT.KMFR.WI.Y.0004.100117T1800Z-100118T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 318 AM PST SUN JAN 17 2010 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST MONDAY. * WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH SUNDAY EVENING. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-171930- /O.EXT.KMFR.WI.Y.0004.100117T1800Z-100118T0900Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 318 AM PST SUN JAN 17 2010 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST MONDAY. * WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH SUNDAY NIGHT. WINDS WILL BE STRONGEST IN HIGHER ELEVATIONS AND THE SOUTH END OF THE VALLEY...SPREADING TO LOWER ELEVATIONS IN THE AFTERNOON. * SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
331 WWUS76 KMFR 171906 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1106 AM PST SUN JAN 17 2010 ...STRONG WINDS NOW OCCURRING ALONG THE COAST AND IN THE SHASTA VALLEY... ...GUSTY WINDS WILL DEVELOP THIS AFTERNOON IN THE ROGUE VALLEY AND EAST OF THE CASCADES... .A STORM MOVING NORTH OFFSHORE IS NOW BRINGING STRONG WINDS TO THE COAST AND THE SHASTA VALLEY. GUSTY WINDS ARE EXPECTED IN THE ROGUE VALLEY AND EAST OF THE CASCADES LATER TODAY. WINDS WILL DIMINISH TONIGHT. ORZ021-022-180315- /O.CON.KMFR.HW.W.0013.100117T2100Z-100118T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1106 AM PST SUN JAN 17 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * WINDS ARE INCREASING AS A FRONT MOVES CLOSER TO THE COAST. WINDS WILL DECREASE AS THE FRONT MOVES INLAND THIS EVENING. * SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES. * STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-180315- /O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1106 AM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * WINDS ARE INCREASING NOW AND WILL CONTINUE THROUGH SUNDAY EVENING. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH THE STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-180315- /O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 1106 AM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * WINDS WILL THIS AFTERNOON CONTINUE INTO SUNDAY NIGHT. WINDS WILL BE STRONGEST AT HIGHER ELEVATIONS AND IN THE SOUTH END OF THE VALLEY...SPREADING TO LOWER ELEVATIONS LATER IN THE AFTERNOON. * SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-180315- /O.CON.KMFR.WI.Y.0004.100118T0000Z-100118T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 1106 AM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. * WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH LATE SUNDAY NIGHT. * SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. * STRONGEST WINDS WILL BE IN THE SUMMER LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
059 WWUS76 KMFR 172217 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST SUN JAN 17 2010 ...STRONG WINDS NOW OCCURRING ALONG THE COAST AND IN THE SHASTA AND ROGUE VALLEYS... ...GUSTY WINDS WILL DEVELOP THIS AFTERNOON EAST OF THE CASCADES... .A STORM MOVING NORTH OFFSHORE IS NOW BRINGING STRONG WINDS TO THE COAST AND SOME OF THE INLAND AREAS. WINDS WILL DIMINISH TONIGHT. ORZ021-022-180900- /O.CON.KMFR.HW.W.0013.000000T0000Z-100118T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 217 PM PST SUN JAN 17 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * STRONG WINDS ARE NOW OCCURRING AS A FRONT MOVES CLOSER TO THE COAST. WINDS WILL DECREASE AS THE FRONT MOVES INLAND THIS EVENING. * SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES. * STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-180900- /O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 217 PM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * WINDS WILL CONTINUE THROUGH SUNDAY EVENING. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH THE STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-180900- /O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 217 PM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * WINDS WILL BE STRONGEST AT HIGHER ELEVATIONS AND IN THE SOUTH END OF THE VALLEY. * SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-180900- /O.CON.KMFR.WI.Y.0004.100118T0000Z-100118T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 217 PM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. * WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH LATE SUNDAY NIGHT. * SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. * STRONGEST WINDS WILL BE IN THE SUMMER LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
351 WWUS76 KMFR 180455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 PM PST SUN JAN 17 2010 ...STRONG WINDS NOW OCCURRING ALONG THE COAST AND IN THE SHASTA AND ROGUE VALLEYS... ...GUSTY WINDS WILL DEVELOP THIS AFTERNOON EAST OF THE CASCADES... .A STORM MOVING NORTH OFFSHORE IS NOW BRINGING STRONG WINDS TO THE COAST AND SOME OF THE INLAND AREAS. WINDS WILL DIMINISH LATE TONIGHT. ORZ026-180600- /O.CAN.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 855 PM PST SUN JAN 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS HAVE DECREASED BELOW 20 MPH TONIGHT. HOWEVER THE SURROUNDING HILLS MAY STILL SEE OCCASIONAL GUSTS TO 25 MPH UNTIL MIDNIGHT. $$ ORZ021-022-180900- /O.CON.KMFR.HW.W.0013.000000T0000Z-100118T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 855 PM PST SUN JAN 17 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * STRONG WINDS ARE NOW OCCURRING AS A FRONT MOVES CLOSER TO THE COAST. WINDS WILL DECREASE AS THE FRONT MOVES INLAND TONIGHT. * SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES. * STRONGEST WINDS WILL BE FROM CAPE ARAGO TO CAPE FERRELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-180900- /O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 855 PM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * WINDS WILL CONTINUE THROUGH THIS EVENING. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 55 MPH. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH THE STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-181200- /O.CON.KMFR.WI.Y.0004.000000T0000Z-100118T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 855 PM PST SUN JAN 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. * WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. * SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. * OCCASIONAL GUSTS ABOVE 55 MPH ARE POSSIBLE IN THE SUMMER LAKE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
549 WWUS76 KMFR 181137 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 337 AM PST MON JAN 18 2010 ...ANOTHER ROUND OF WIND AND HEAVY RAIN... .THE NEXT IN A SERIES OF WINTER STORMS WILL MOVE INTO THE REGION TODAY...WITH STRONG WINDS AGAIN AT THE COAST. ORZ030-031-181245- /O.CAN.KMFR.WI.Y.0004.000000T0000Z-100118T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 337 AM PST MON JAN 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THIS MORNING. MODERATE WINDS WILL RETURN THIS AFTERNOON INTO THE EVENING AHEAD OF THE NEXT COLD FRONT. $$ ORZ021-022-181945- /O.NEW.KMFR.HW.A.0003.100118T2300Z-100119T1400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 337 AM PST MON JAN 18 2010 ...HIGH WIND WATCH IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH LATE TONIGHT. * WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON INTO THE LATE EVENING. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE...HIGHER WINDS ARE EXPECTED ON THE HEADLANDS AND CAPES * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SVEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 16, 1:02 PM PST, 24 minutes earlier.
Area forecast discussion, Jan 16, 1:02 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
102 PM PST SAT JAN 16 2010
.DISCUSSION...16/12Z NAM/GFS IN.
AN ACTIVE WEATHER PATTERN IS NOW DEVELOPING OVER THE EASTERN
PACIFIC AND IT WILL IMPACT THE WEST COAST THROUGH MOST OF NEXT
WEEK. A STRONG JET IS NOW RUNNING ALONG 35N BETWEEN 140E AND
160W...AND IT WILL MIGRATE EAST TO RUN FROM 150E TO THE CALIFORNIA
COAST MONDAY AFTERNOON. SHORT WAVES RUNNING ALONG THE NORTHERN
BOUNDARY OF THE JET WILL MOVE INTO THE PACIFIC NORTHWEST SUNDAY
AND MONDAY AFTERNOONS. AS THE JET APPROACHES...THE TRAJECTORY OF
THESE INCOMING SHORT WAVES WILL SHIFT SOUTHWARD AND THE MAIN
IMPACT WILL BE OVER CALIFORNIA FROM TUESDAY ON INTO FRIDAY.
A WEAK FRONT IS NOW MOVING ONSHORE AND IT WILL HAVE A MINIMAL
IMPACT WITH MOST OF THE ASSOCIATED PRECIPITATION FALLING ALONG THE
COAST. THE FIRST STRONG SYSTEM WILL MOVE IN SUNDAY. A RAPIDLY
DEEPENING LOW WILL MOVE FROM NEAR 40N 135W NORTHEAST TO VANCOUVER
ISLAND SUNDAY NIGHT. THIS SYSTEM WILL BRING STRONG WINDS TO THE
COAST SUNDAY...BUT IT LOOKS LIKE THEY WILL REMAIN BELOW WARNING
CRITERIA AWAY FROM THE CAPES. WINDS MEETING WIND ADVISORY CRITERIA
LOOKS LIKELY IN THE SHASTA AND ROGUE VALLEYS...SO WILL ISSUE AN
ADVISORY FOR THOSE AREAS.
THE SECOND SYSTEM WILL MOVE IN MONDAY. IT WILL BE WEAKER AND WILL
MOVE NORTH ALONG 130W...SO IT WILL NOT HAVE AS MUCH OF AN IMPACT
ON THE CWA. THE THIRD SYSTEM ON TUESDAY WILL BE WEAKER STILL AND
WILL MOVE INTO NORTHERN CALIFORNIA.
ANOTHER MAJOR CONCERN WITH ALL OF THESE SYSTEMS IS SNOW...MAINLY
OVER NORTHERN CALIFORNIA. THE SYSTEMS WILL BE QUITE WET IN THOSE
AREAS WITH SNOW LEVELS RUNNING 4000-5000 FEET THROUGH TUESDAY.
THEREFORE...WILL UPGRADE THE WINTER STORM WATCH TO A WARNING LATER
THIS AFTERNOON AND WILL ADJUST THE EFFECTIVE TIMES AS WELL.
THE FOURTH SYSTEM...WHICH WILL COME IN LATE TUESDAY NIGHT AND
WEDNESDAY MORNING...IS THE ODD ONE AS IT LOOKS TO BE THE DEEPEST
LOW OF THE ENTIRE SET. GIVEN THAT THE JET DYNAMICS ARE WELL TO THE
SOUTH...WOULDN'T EXPECT THE LOW TO DEEPEN FROM 968 TO 965 MB AS IT
MOVES FROM FROM 40N 130W WEDNESDAY MORNING TO 42N 128W WEDNESDAY
AFTERNOON. HOWEVER...THAT IS WHAT THE GFS DOES. IT DOES WEAKEN IT
FROM THAT POINT ONWARD...LEAVING A 975 MB LOW WEST OF NEWPORT BY
THURSDAY AFTERNOON. THE 16/12Z ENSEMBLES INDICATE TWO CLUSTERS OF
LOW POSITIONS...ONE NEAR SHORE AND THE OTHER FARTHER OFFSHORE. THE
OPERATIONAL GFS SOLUTION IS THE CLOSEST TO THE COAST IN THE
NEAREST CLUSTER...SO IT CAN BE CONSIDERED AN OUTLIER. THE OTHER
MEMBERS DO HAVE DEEPENING LOWS...BUT MOST ONLY DEEPEN IT 1-2 MB.
LIKE THE MORE MODERATE SOLUTIONS OVERALL.
THE TRANSITION OUT OF THIS PATTERN WILL OCCUR FRIDAY AS A LARGE
LONGWAVE TROUGH MOVES ONSHORE. A WEAK RIDGE WILL MOVE ONSHORE
FRIDAY NIGHT INTO SATURDAY.
&&
.AVIATION...MVFR CIGS/VSBYS ALONG THE COAST WITH VFR CONDITIONS
INLAND. AREAS OF MVFR CIGS WILL DEVELOP FROM THE CASCADES WEST AS
THE FRONT MOVE THROUGH TODAY...THEN MOSTLY VFR CONDITIONS WILL
PREVAIL TONIGHT WITH THICK MID AND HIGH DECKS AND INCREASED WINDS
AHEAD OF THE NEXT SYSTEM ON SUNDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR CAZ080-CAZ082-CAZ083.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 4 AM SUNDAY TO 4
PM PST MONDAY FOR PZZ350-PZZ356.
GALE WARNING FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 4 AM SUNDAY TO 10 AM PST MONDAY FOR PZZ350.
HAZARDOUS SEAS WARNING FROM 2 AM SUNDAY TO 4 PM PST MONDAY
FOR PZZ370-PZZ376.
GALE WARNING FROM 2 AM SUNDAY TO 4 AM PST MONDAY FOR PZZ376.
GALE WARNING FROM 2 AM SUNDAY TO 10 AM PST MONDAY FOR PZZ370.
15/10/05Hazardous weather outlook, Jan 16, 5:57 AM PST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 557 AM PST SAT JAN 16 2010 CAZ083-170100- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 557 AM PST SAT JAN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-170100- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 557 AM PST SAT JAN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT ABOVE 4000 FEET. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 16, 8:23 AM PST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
823 AM PST SAT JAN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HEAVY RAIN 4 WSW REEDSPORT 43.68N 124.18W
01/16/2010 M1.28 INCH DOUGLAS OR TRAINED SPOTTER
12HR TOTAL FROM NOON FRIDAY TO MIDNIGHT SATURDAY.
&&
STOCKTONLocal storm report, Jan 16, 8:34 AM PST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
834 AM PST SAT JAN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
01/16/2010 M1.80 INCH CURRY OR TRAINED SPOTTER
1800 PST FRIDAY THROUGH 0800 SATURDAY.
&&
STOCKTONThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:55 AM PST | Gale Warning | MFR | 49 hr | |
| Jan 16, 2:55 AM PST | Hazardous Seas Warning | MFR | 6 days | |
| Jan 16, 2:55 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 28 hr | |
| Jan 16, 1:26 PM PST | Winter Storm Warning | MFR | Siskiyou | 57 hr |
Nearby
Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.